Thunderstorm Wind, Claiborne
- When
- May 16, 6:45 PM EST
- Where
- Claiborne County, Springdale
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.417, -83.517
Several trees and power lines were reported down along Lone Mountain Road in Springdale.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Several trees and power lines were reported down along Lone Mountain Road in Springdale.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 16, 1:30 PM EST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 230 PM EDT SUN MAY 16 2004 .SHORT TERM (TONIGHT AND MONDAY)...THUNDERSTORMS CONTINUING TO DEVELOP OVER THE AREA THIS AFTERNOON AS A RESULT OF A STALLED FRONTAL BOUNDARY ACROSS TENNESSEE. THERE IS LITTLE IN THE WAY OF UPPER LEVEL SUPPORT BUT THE LOWER ATMOSPHERE REMAINS WEAKLY UNSTABLE AND WITH SUFFICIENT LOW LEVEL MOISTURE...EXPECT THUNDERSTORMS TO CONTINUE OVER THE AREA FOR MUCH OF THE EVENING. THUNDERSTORMS ARE EXPECTED TO DECREASE AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. HOWEVER...SHOWERS AND THUNDERSTORMS WILL REFORM OVER THE AREA ON MONDAY WITH THE BOUNDARY REMAINING IN THE VICINITY AND THE AIR MASS DESTABILIZING ONCE AGAIN. .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE FORECAST AREA THROUGHOUT THE WEEK... AS HIGH PRESSURE BUILDS ACROSS THE SOUTHEAST WITH ZONAL FLOW ALOFT. AS A RESULT...THINK THAT DIURNALLY-DRIVEN ISOLATED CONVECTION WILL CONTINUE EACH DAY DURING THE AFTERNOON AND EVENING...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. ANOTHER WEAK COLD FRONT WILL SLOWLY MOVE TOWARD THE FORECAST AREA ON TUESDAY...BUT IT SHOULD BECOME STATIONARY ACROSS THE OHIO RIVER VALLEY WITH A STRONG RIDGE ENTRENCHED OVER THE SOUTHEAST. YET ANOTHER WEAK COLD FRONT WILL APPROACH THE FORECAST AREA ON FRIDAY...BUT THIS ONE WILL ALSO LIKELY STALL-OUT ACROSS THE OHIO RIVER VALLEY WITH THE RIDGE HOLDING FIRM OVER THE SOUTHEAST. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA, TN 63 80 63 83 / 40 40 30 30 KNOXVILLE, TN 62 80 62 82 / 40 40 30 30 BRISTOL, TN 59 79 60 82 / 40 40 30 30 OAK RIDGE, TN 61 79 61 81 / 40 40 30 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB/DMG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT SUN MAY 16 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-171000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 530 AM EDT (430 AM CDT) SUN MAY 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A WEAK FRONT WILL REMAIN NEARLY STATIONARY ACROSS THE TENNESSEE VALLEY TODAY AND TONIGHT PRODUCING LIKELY CHANCES OF SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING. SOME OF THE STORMS MAY BECOME STRONG PRODUCING GUSTY WINDS UP TO 40 MPH...SMALL HAIL...HEAVY RAINS...AND FREQUENT LIGHTNING. ANY OUTSIDE ACTIVITIES WILL NEED TO MONITOR CLOSELY THE DEVELOPMENT OF STORMS...ESPECIALLY LATE THIS AFTERNOON AND TONIGHT. HOWEVER...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... DAYTIME HEATING COMBINED WITH ABUNDANT MOISTURE WILL PRODUCE SCATTERED MAINLY AFTERNOON AND EVENING EACH DAY. THE BEST CHANCE OF STORMS WILL BE ACROSS THE HIGHER ELEVATIONS. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE PRODUCING LARGE HAIL...STRONG GUSTY WINDS...HEAVY RAINS...AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY THROUGH SATURDAY. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DH
The Knoxville radar (KMRX), 29 km away, was scanning. The volume nearest the first event began at 23:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395167.